MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE SYSTEM

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 201-14014C
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.Review of an x-ray showed the screw backed out at the distal end of the construct.The intra-op ct provided was blurry which made it difficult to determine whether or not the screw was locked to the plate.The angle of the screw appeared to be within the specified angle of tifix, and the surgeon reportedly used the torque handle to lock all of the screws.No root cause could be determined with the information provided and without being able to evaluate the implants for signs of locking.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.Insitu.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a patient presented with a possible pyrenees screw back-out.The patient reportedly had an pyrenees screw back-out approximately 1 ½ months post-op.There are no plans to revise at this time as the patient is asymptomatic.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6215914
Report Number3004774118-2016-00113
Device Sequence Number11040520
Product Code KWQ
UDI-Device Identifier10888857026988
UDI-Public10888857026988
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number201-14014C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
208-43F48 LOT UNKNOWN